DENNIS GASTINEAU, M.D.; REYNOLD SPECTOR, M.D.; DAVID PHILIPS, M.D.
To the editor: Ticarcillin, a semisynthetic penicillin with a spectrum of activity similar to that of carbenicillin, has been particularly useful in conjuction with the aminoglycosides in treating bacteremia due to Pseudomonas aeruginosa. Although neutropenia has been reported in association with several penicillins (1), it has not previously been reported with ticarcillin. We report a patient in whom extreme neutropenia associated
Figure 1. Patient's drug therapy and total leukocyte and neutrophil counts from 18 September 1980 to 24 November 1980.
with ticarcillin therapy developed and recurred with reexposure to the drug.
A 48-year-old woman was admitted to the University of Iowa Hospital for evaluation of hepatosplenomegaly and angina. Initial laboratory values included normal segmented neutrophil, platelet, and total leukocyte
Learn more about subscription options.
Register Now for a free account.
GASTINEAU D, SPECTOR R, PHILIPS D. Severe Neutropenia Associated with Ticarcillin Therapy. Ann Intern Med. 1981;94:711–712. doi: 10.7326/0003-4819-94-5-711_2
Download citation file:
Published: Ann Intern Med. 1981;94(5):711-712.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only